MAUDE Adverse Event Report: ARTEGRAFT,INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT

ARTEGRAFT,INC. ARTEGRAFT; COLLAGEN VASCULAR GRAFT
Model Number AG745
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint artegraft (collagen vascular graft) lot 15k263-027 was returned to artegraft, inc.For evaluation.The graft inner/outer diameters and length were verified as compared to the dhr release data.The thickness of the graft wall was calculated as 0.5 mm; this is well within the required acceptable range (0.25mm - 1.5mm) for the product.The customer's allegation of leaking graft pre-implant was confirmed; during the investigative pressure testing (per artegraft, inc.Process specification) bubbles were seen coming from a tributary of the graft.Additionally, 4 indents in the graft wall were observed.Possible root causes for the leaking graft may be that a ligation suture on the graft tributary loosened.The 4 indents observed in the graft wall indicate that the graft may have been mishandled during the pre-implant testing; possibly from the clamp that was applied by the surgeon during the pre-implant testing.It is also possible that too much force was applied during the pre-implant pressure test.No additional information is available regarding the tools/methods utilized by the customer for pressure testing for this incident.As this is a known issue, artegraft, inc.Instructions for use include instructions for pressure testing each graft prior to implant.Capa was previously initiated to investigate similar occurrences involving graft wall leaks pre-implant.Additional quarterly analysis of the grafts was implemented for post-sterilization data and trending.This graft was manufactured in 2015, prior to capa closure.To date, no additional complaints were reported from this product batch.The complaint issue will continue to be monitored within artegraft, inc.Quality systems, quality assurance trending.Should additional information become available, a follow-up report will be submitted.
 
Event or Problem Description
Artegraft inc.Received an email communication from an authorized distributor that an artegraft (collagen vascular graft) was identified as leaking during the pre-implant pressure testing per the corresponding artegraft ifu.In follow-up conversations with the rn from the hospital it was explained that the issue was identified during the graft flushing process; one end of the graft was clamped and saline solution was being flushed into the lumen of the graft.While marking the graft with a directional line, the surgeon noticed the graft was leaking mid-length near a side branch.The surgeon did not implant the graft (15k263-027).Another artegraft ag745 was used to complete the surgery without issue.No patient adverse events were reported.The complaint graft was returned to the original sterilization solution in the artegraft product culture tube (without the plastic support rod) and was returned to artegraft inc.

Brand Name
ARTEGRAFT
Common Device Name
COLLAGEN VASCULAR GRAFT
Manufacturer (Section D)
ARTEGRAFT,INC.
206 north center drive
north brunswick NJ 08902 4247
MDR Report Key6411261
Report Number2247686-2017-00002
Device Sequence Number16262049
Product Code LXA
UDI-Device Identifier00316837000305
UDI-Public(01)00316837000305(17)181031(10)15K263-027
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N16837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2018
Device Model NumberAG745
Device Catalogue NumberAG745
Device Lot Number15K263-027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2017
Initial Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1